Wednesday, August 31, 2011

Another awful Ji-Huan He paper

Ji-Huan He has written several papers with "Exp-function method" in the title. Here's one of them:


Xu-Hong (Benn) Wu and Ji-Huan He, Solitary solutions, periodic solutions and compacton-like solutions using the Exp-function method, Computers and Mathematics with Applications, Vol. 54, No. 7-8, pp. 966-986 (2007)

Wu and He

If you browse the latter half of that paper you see one of He's worst tendencies, which is to paste huge amounts of Mathematica symbolic output into papers as if it were the same as mathematical reasoning and understanding. One manifestation of this unfortunate approach is that huge sub-expressions are repeated over and over again instead of simply being named.

It makes one not want to read the paper.

Three intrepid souls decided it's a dirty job, but someone's got to do it.

Minvydas Ragulskis, Zenonas Navickas, Liepa Bikulciene. The solitary solution of the Liouville equation produced by the Exp-function method does not hold for all initial conditions. Computers and Mathematics with Applications, Vol. 62, pp. 376–382 (2011)

Ragulskis et al

They find that Wu and He's approach leaves much to be desired.

Thanks to the reader who emailed me this item. He's not one of the co-authors.

By the way, Ji-Huan He used to be on the Editorial Board of CMA, but we got him fired. It's number 23 on the master list.


Related post:


Translate English to Arabic
محمد النشائى El Naschie Watch محمد النشائي El Naschie News محمد النشائى محمد النشائي All El Naschie All The Time محمد النشائى
StumbleUpon.com

No comments:

Post a Comment